Alert archive / Arkansas / Flash Flood Watches in 2021

Flash Flood Watch 4, NWS Little Rock, AR

May 31, 20219 counties in Arkansas

NWS Little Rock, AR issued this flash flood watch at May 31, 2021, 1:38 PM CDT for 9 counties in Arkansas. It took effect at Jun 1, 2021, 1:00 AM CDT. It was in force for 20 hr.

The area

The counties it named.

The facts

Issued
May 31, 2021, 1:38 PM CDT (18:38 UTC)
In effect from
Jun 1, 2021, 1:00 AM CDT
Expired
Jun 1, 2021, 8:55 PM CDT
In force
20 hr
Issued by
NWS Little Rock, AR
Flood severity
None

Counties Baxter County, AR, Conway County, AR, Fulton County, AR, Izard County, AR, Marion County, AR, Perry County, AR, Pike County, AR, Sharp County, AR, Stone County, AR

The radar

The Little Rock radar (KLZK), 98 km from the middle of the area, began a volume at 18:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 6.6 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2021-05-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2021-05-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -27 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1125 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
-27 m²/s²
0-3 km storm-relative helicity
-2 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

663 
WGUS64 KLZK 311838
FFALZK

URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Watch
National Weather Service Little Rock AR
138 PM CDT Mon May 31 2021

ARZ003>006-011200-
/O.CAN.KLZK.FA.A.0003.210601T1200Z-210602T1200Z/
/O.NEW.KLZK.FF.A.0004.210601T0600Z-210602T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Boone-Marion-Baxter-Fulton-
Including the cities of Bull Shoals, Cherokee Village, Mountain 
Home, Yellville, Flippin, Summit, Harrison, and Mammoth Spring
138 PM CDT Mon May 31 2021

...FLASH FLOOD WATCH IN EFFECT FROM 1 AM CDT TUESDAY THROUGH 
WEDNESDAY MORNING...
...FLOOD WATCH IS CANCELLED...

The National Weather Service in Little Rock has issued a

* Flash Flood Watch for a portion of north central Arkansas, 
  including the following areas, Baxter, Boone, Fulton and Marion.

* From 1 AM CDT Tuesday through Wednesday morning

* Several rounds of showers and thunderstorms are expected over 
  northern Arkansas tonight into early Wednesday. The rain will be 
  heavy at times. Overall amounts up to two inches are expected, 
  with localized heavier amounts in excess of three inches possible.

* With storms expected to form and move repeatedly across the same 
  areas and soils already saturated from recent rainfall, flash 
  flooding will become a concern by Tuesday Morning. Rises on some 
  streams and rivers are possible.

The Flood Watch for a portion of north central Arkansas, including 
the following areas, Baxter, Boone, Fulton and Marion has been 
changed to a Flash Flood Watch.

$$

ARZ007-012>015-021>023-030-031-037>041-052-011200-
/O.NEW.KLZK.FF.A.0004.210601T0600Z-210602T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Sharp-Newton-Searcy-Stone-Izard-Johnson-Pope-Van Buren-Logan-Conway-
Scott-Yell-Perry-Polk-Montgomery-Pike-
Including the cities of Russellville, Paris, Morrilton, Clarksville, 
Danville, Mena, Perryville, Murfreesboro, Mount Ida, Norman, 
Mountain View, Dardanelle, Western Grove, Ash Flat, Oxford, Jasper, 
Cave City, Horseshoe Bend, Booneville, Melbourne, Ola, Fairfield 
Bay, Clinton, Marshall, Hardy, Glenwood, Leslie, Calico Rock, and 
Waldron
138 PM CDT Mon May 31 2021

...FLASH FLOOD WATCH IN EFFECT FROM 1 AM CDT TUESDAY THROUGH 
WEDNESDAY MORNING...

The National Weather Service in Little Rock has issued a

* Flash Flood Watch for portions of central Arkansas...north central 
  Arkansas...southwest Arkansas and western Arkansas, including the 
  following areas, in central Arkansas, Conway, Perry, Pope and 
  Yell. In north central Arkansas, Izard, Newton, Searcy, Sharp, 
  Stone and Van Buren. In southwest Arkansas, Pike. In western 
  Arkansas, Johnson, Logan, Montgomery, Polk and Scott.

* From 1 AM CDT Tuesday through Wednesday morning

* Several rounds of showers and thunderstorms are expected over 
  portions of western and northern Arkansas tonight into early 
  Wednesday. The rain will be heavy at times. Overall amounts up to 
  two inches are expected, with localized heavier amounts in excess 
  of three inches possible.

* With storms expected to form and move repeatedly across the same 
  areas and soils already saturated from recent rainfall, flash 
  flooding will become a concern by Tuesday Morning. Rapid rises on 
  some streams and rivers are possible.

$$

67
3 follow-up statements
323 
WGUS64 KLZK 010838
FFALZK

Flood Watch
National Weather Service Little Rock AR
338 AM CDT Tue Jun 1 2021

ARZ003>007-012>015-021>023-030-031-037>041-052-012130-
/O.CON.KLZK.FF.A.0004.000000T0000Z-210602T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Boone-Marion-Baxter-Fulton-Sharp-Newton-Searcy-Stone-Izard-Johnson-
Pope-Van Buren-Logan-Conway-Scott-Yell-Perry-Polk-Montgomery-Pike-
Including the cities of Bull Shoals, Russellville, Oxford, Paris, 
Danville, Clarksville, Morrilton, Mena, Perryville, Waldron, Mount 
Ida, Norman, Mountain View, Yellville, Dardanelle, Western Grove, 
Ash Flat, Mammoth Spring, Jasper, Cherokee Village, Cave City, 
Booneville, Horseshoe Bend, Murfreesboro, Mountain Home, Melbourne, 
Flippin, Summit, Ola, Fairfield Bay, Clinton, Marshall, Hardy, 
Glenwood, Leslie, Calico Rock, and Harrison
338 AM CDT Tue Jun 1 2021

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH WEDNESDAY MORNING...

The Flash Flood Watch continues for

* Portions of central Arkansas...north central Arkansas...southwest 
  Arkansas and western Arkansas, including the following areas, in 
  central Arkansas, Conway, Perry, Pope and Yell. In north central 
  Arkansas, Baxter, Boone, Fulton, Izard, Marion, Newton, Searcy, 
  Sharp, Stone and Van Buren. In southwest Arkansas, Pike. In 
  western Arkansas, Johnson, Logan, Montgomery, Polk and Scott.

* Through Wednesday morning

* Several rounds of showers and thunderstorms are expected over 
  portions of western and northern Arkansas today into early 
  Wednesday. The rain will be heavy at times. Overall amounts up to 
  two inches are expected, with localized heavier amounts in excess 
  of three inches possible.

* With storms expected to form and move repeatedly across the same 
  areas and soils already saturated from recent rainfall, flash 
  flooding will become a concern. Rapid rises on some streams and 
  rivers are possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flash Flood Watch means that conditions may develop that lead to 
Flash Flooding. Flash Flooding is a very dangerous situation. You 
should monitor later forecasts and be prepared to take action should 
Flash Flood Warnings be issued.

&&

$$

62
179 
WGUS64 KLZK 011908
FFALZK

Flood Watch
National Weather Service Little Rock AR
208 PM CDT Tue Jun 1 2021

ARZ037-040-041-052-012015-
/O.CAN.KLZK.FF.A.0004.000000T0000Z-210602T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Scott-Polk-Montgomery-Pike-
Including the cities of Murfreesboro, Mount Ida, Norman, Glenwood, 
Waldron, and Mena
208 PM CDT Tue Jun 1 2021

...FLASH FLOOD WATCH IS CANCELLED...

The Flash Flood Watch for portions of southwest Arkansas and western 
Arkansas, including the following areas, in southwest Arkansas, 
Pike. In western Arkansas, Montgomery, Polk and Scott has been 
cancelled.

The Flash Flood Watch is cancelled.

$$

ARZ003>007-012>015-021>023-030-031-038-039-021200-
/O.CON.KLZK.FF.A.0004.000000T0000Z-210602T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Boone-Marion-Baxter-Fulton-Sharp-Newton-Searcy-Stone-Izard-Johnson-
Pope-Van Buren-Logan-Conway-Yell-Perry-
Including the cities of Bull Shoals, Russellville, Oxford, Paris, 
Danville, Clarksville, Morrilton, Perryville, Mountain View, 
Yellville, Dardanelle, Western Grove, Ash Flat, Mammoth Spring, 
Jasper, Cherokee Village, Cave City, Booneville, Horseshoe Bend, 
Mountain Home, Melbourne, Flippin, Summit, Ola, Fairfield Bay, 
Clinton, Marshall, Hardy, Leslie, Calico Rock, and Harrison
208 PM CDT Tue Jun 1 2021

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH WEDNESDAY MORNING...

The Flash Flood Watch continues for

* Portions of central Arkansas...north central Arkansas and western 
  Arkansas, including the following areas, in central Arkansas, 
  Conway, Perry, Pope and Yell. In north central Arkansas, Baxter, 
  Boone, Fulton, Izard, Marion, Newton, Searcy, Sharp, Stone and Van 
  Buren. In western Arkansas, Johnson and Logan.

* Through Wednesday morning

* Additional showers and thunderstorms are expected over portions of 
  western and northern Arkansas today into early Wednesday. The rain 
  will be heavy at times. Additional amounts up to two inches are 
  expected, with localized heavier amounts in excess of three inches 
  possible.

* With storms expected to form and move repeatedly across the same 
  areas and soils already saturated from recent rainfall, flash 
  flooding will become a concern. Rapid rises on some streams and 
  rivers are possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flash Flood Watch means that conditions may develop that lead to 
Flash Flooding. Flash Flooding is a very dangerous situation. You 
should monitor later forecasts and be prepared to take action should 
Flash Flood Warnings be issued.

&&

$$

67
578 
WGUS64 KLZK 020155
FFALZK

Flood Watch
National Weather Service Little Rock AR
855 PM CDT Tue Jun 1 2021

ARZ003>007-012>015-021>023-030-031-038-039-020300-
/O.CAN.KLZK.FF.A.0004.000000T0000Z-210602T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Boone-Marion-Baxter-Fulton-Sharp-Newton-Searcy-Stone-Izard-
Johnson-Pope-Van Buren-Logan-Conway-Yell-Perry-
Including the cities of Harrison, Bull Shoals, Flippin, 
Yellville, Summit, Mountain Home, Cherokee Village, 
Mammoth Spring, Cave City, Ash Flat, Hardy, Jasper, 
Western Grove, Marshall, Leslie, Mountain View, Horseshoe Bend, 
Melbourne, Calico Rock, Oxford, Clarksville, Russellville, 
Fairfield Bay, Clinton, Booneville, Paris, Morrilton, Dardanelle,
Danville, Ola, and Perryville
855 PM CDT Tue Jun 1 2021

...FLASH FLOOD WATCH IS CANCELLED...

The Flash Flood Watch for portions of central Arkansas, north
central Arkansas, and western Arkansas has been cancelled. 

$$

51

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this flash flood watch went out at May 31, 12:14 PM CDT, 1 hour 24 minutes earlier.

Area forecast discussion, May 31, 12:14 PM CDT, 1 hour 24 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Little Rock AR
1214 PM CDT Mon May 31 2021

.UPDATE...

Updated to include the 18z aviation discussion below.

&&

.AVIATION...

VFR conditions will remain in place through much of the evening
hours for most terminals with rain expected to move in from west
to east tonight. This will lower ceilings across west, central and
northern AR terminals. E and SE Arkansas will see little precip
through the period. Winds are expected to remain less than 10 kts
and will vary in direction across the area.

&&

.PREV DISCUSSION...(ISSUED 644 AM CDT Mon May 31 2021)
AVIATION...
VFR conditions will prevail through most of the period. Expect
localized/patchy mvfr fog central and south this morning.
Otherwise, clouds will increase, with scattered showers/storms
developing over the north by the end of the period, which should
reduce prevailing conds to mvfr or lower in those areas by then.

&&

.LZK Watches/Warnings/Advisories...
Flood Watch from Tuesday morning through Wednesday morning FOR
Baxter-Boone-Fulton-Marion.

&&

Aviation...67
Hazardous weather outlook, May 31, 4:38 AM CDT, 9 hours before
Hazardous Weather Outlook
National Weather Service Little Rock AR
438 AM CDT Mon May 31 2021

ARZ003>008-012>017-021>025-030>034-037>047-052>057-062>069-011000-
Boone-Marion-Baxter-Fulton-Sharp-Randolph-Newton-Searcy-Stone-
Izard-Independence-Lawrence-Johnson-Pope-Van Buren-Cleburne-
Jackson-Logan-Conway-Faulkner-White-Woodruff-Scott-Yell-Perry-
Polk-Montgomery-Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-
Clark-Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland-
Lincoln-Desha-Ouachita-Calhoun-Bradley-Drew-
438 AM CDT Mon May 31 2021

This Hazardous Weather Outlook is for a Large Part of Arkansas.

.DAY ONE...Today and Tonight

At this time, the threat of hazardous weather is low through late
tonight. However, rain chances will increase by late tonight,
primarily over the northwest half of Arkansas. Heavy rainfall will
become a concern by sunrise.

.DAYS TWO THROUGH SEVEN...Tuesday Through Sunday

A storm system will slowly move through Arkansas through mid-week,
with several rounds of showers and thunderstorms expected. As the
system moves slowly through the region, storms will form and move
repeatedly over the same areas. With heavy rainfall expected and
already saturated soils from previous heavy rainfall, flooding
will become a concern by early Tuesday, with the highest
likelihood over northern Arkansas.

The heavy rainfall threat will decrease later in the week as the
slow-moving storm system shifts into the Ohio Valley.

.Spotter Information Statement...

Spotter activation is not anticipated at this time.

&&

Visit NWS Little Rock on the web. Go to http://weather.gov/lzk.

57

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 31, 3:45 AM CDTFlood WatchLZKBaxter, Fulton, Marion10 hr

Nearby

Flash Flood Watches in Arkansas, 2021Every flash flood watch in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.